Phill Schultz


LIST OF PUBLICATIONS


 

[1]

Periodic homomorphism sequences of abelian groups, [MR0268274 (42 #3173)] Archiv der Mathematik, 21, (1970), 132--135.

.

[2]

The endomorphism ring of the additive group of a ring, [MR0338218 (49 #2984)] Journal Aust. Math. Soc., 15, (1973), 60--69.

.

[3]

On a paper of Szele and Szendrei on groups with commutative endomorphism rings, Acta Math. Acad. Sci. Hungar., 24, (1973), 59--63.

.

[4]

Torsion--free extensions of torsion--free abelian groups, Journal of Algebra, 30, (1974), 75--91.

.

[5]

Semantic paradoxes, Journal of Recreational Math., 7, (1974), 140--142.

.

[6]

Unital rings whose additive endomorphisms commute, [with R. A. Bowshell], [MR0498691 (58 #16768)] Math. Annalen, 228, (1977), 197--214.

.

[7]

The mortality of 2x2 matrices, Amer. Math. Monthly, 84, (1977), 463.

.

[8]

Annihilator classes of torsion--free abelian groups, in Topics in Algebra, Lecture Notes in Math. 697, Springer--Verlag, (1978), 88--94.

.

[9]

The typeset and cotypeset of a rank 2 abelian group, [MR0519768 (80a:20062)] Pacific Journal of Math., 78, (1978), 503--517.

.

[10]

Endomorphism rings of valued vector spaces, [with L. Fuchs], Rend. Sem. Mat. Univ. di Padova, 65, (1981), 103--110.

.

[11]

The researcher's view of subject access, Cataloguing Aust\-ralia, 4, (1981), 14--17.

.

[12]

Algebraic Structures and Applications}, [Editor, with C. E. Praeger and R. P. Sullivan], Lecture Notes in Pure and Applied Mathematics, Vol 74, Marcel Dekker, New York, 1982.

.

[13]

The Jacobson radical of the endomorphism ring of a valued vector space, [with L. Fuchs], in Algebraic Structures and Applications, Lecture Notes in Pure and Applied Mathematics, Vol. 74, Marcel Dekker, New York, (1982), 123--132.

.

[14]

Enumeration of rooted trees with an application to group presentations, Discrete Math.,41, (1982), 199--214.

.

[15]

The endomorphism ring of a locally free module, [with W. N. Franzsen], Journal Aust. Math. Soc., Series A, 35, (1983), 308--326.

.

[16]

An algebraic approach to partial fractions, Two Year College Math. Journal, 14, (1983), 346--348.

.

[17]

On the automorphisms of rooted trees with height distributions, [with C. E. Praeger], in Combinatorial Mathematics X, Lecture Notes in Math., 1036, Springer--Verlag, (1983), 319--334.

.

[18]

Integral triangles with area = perimeter, Math. Teacher, 77, (1984), 508.

.

[19]

Notes on mixed groups I , in Abelian Groups and Modules, Springer--C.I.S.M., Udine, (1984), 265--278.

.

[20]

Tartaglia, Archimedes and cubic equations , Aust. Math. Soc. Gazette, 11(4), (1984), 81--84.

.

[21]

Notes on mixed groups II, Rend. Sem. Mat. Univ. di Padova, 75, (1985), 1--10.

.

[22]

Enumeration of rooted tres with a height distribution, [with C. E. Praeger and N. C. Wormald], Ars Combinatoria, 19A, (1985), 191--204.

.

[23]

Finite extensions of torsion--free groups , in Abelian Group Theory, Gordon and Breach, New York, (1986), 333--350.

.

[24]

Abelian Group Theory: Proceedings of the 1987 Perth Conference, [Editor, with L. Fuchs and R. G\"obel], Contemporary Mathematics Vol. 87, Amer. Math. Soc., 1989.

.

[25]

The endomorphism ring of a valuated group , in Abelian Group Theory: Proceedings of the 1987 Perth Conference, Contemporary Mathematics Vol 87, Amer. Math. Soc., (1989), 75--84.

.

[26]

Primes in Z[squareroot 5], [with T. Dickson], Aust. Math. Soc. Gazette, 18,3 (1991) 61--63.

.

[27]

Annihilator equivalence of torsion--free abelian groups, [with C. Vinsonhaler and W. J. Wickless], Journal Aust. Math. Soc.(Series A), 52, 1 (1992), 119-129.

.

[28]

The Loewy length of the Jacobson radical of a bounded endomorphism ring, [with C.E. Praeger], [MR1176131 (93h:16059)] Abelian groups and modules, Contemporary Mathematics, Vol 130, Amer. Math. Soc., (1992), 349--360.

.

[29]

Review of Fleeting Footsteps by Lam, L. Y. and Ang, T. S. (World Scientific, Singapore, 1992), Gazette of the Aust. Math. Soc., 20, 5 (1993) 167--170.

.

[30]

Most abelian $p$--groups are determined by the Jacobson radical of their endomorphism rings, [with C.E. Praeger and J. Hausen], [MR1283080 (95d:20094)] Math. Zeit., 216 (1994) 431--436.

.

[31]

When is an Abelian $p$--group determined by the Jacobson radical of its endomorphism ring?, Contemporary Mathematics, Vol 171, Amer. Math. Soc., (1994) 385--396 .

.

[32]

A counter--example in Jacobson radicals, Proc. Amer. Math. Soc. 122, 3 (1994), 961--964.

.

[33]

The near endomorphism ring of an almost completely decomposable group, Abelian Groups and Modules, Eds. A Facchini and C Menini, Kluwer Academic Publishers, (1995), 441--452.

.

[34]

Direct decompositions of acd groups with primary regulator quotient, [with T. Faticoni] [MR1415636 (98a:20061)] Abelian Groups and Modules, Proceedings of the Colorado Springs Conference on Rings and Modules, 1995, (1996) 233--242.

.

[35]

The University of Western Australia Academy for young mathematicians, Gazette of the Aust. Math. Soc., Vol 23, 4, (1996), 160--163.

.

[36]

The maximal normal $p$--subgroup of the automorphism group of an abelian $p$--group, [with J. Hausen], Proc. Amer. Math. Soc. , 126, (1998), 2525--2533.

.

[37]

Automorphisms which determine an Abelian p-group, [MR1651182 (99i:20077)] Abelian groups, module theory, and topology, Eds. D. Dikranjan and L. Salce, Marcel Dekker Lecture Notes in Pure and Applied Mathematics, Vol. 201(1998), 373--379.

.

[38]

Groups acting on modules, Abelian Groups and Modules, Eds. P. Eklof and R. Goebel, Birkhaeuser Trends in mathematics (1999) , 75--85.

.

[39]

Endomorphism rings and the Automorphism groups of almost completely decomposable groups}, [with A.Mader], Comm. in Algebra, 28, (2000), 51--68.

.

[40]

The endomorphism ring of a bounded abelian p-group [with M. A. Avino-Diaz], in Abelian groups, rings and modules, Eds. A. V. Kelarev, R. Goebel, K. M. Rangaswamy, P. Schultz and C. Vinsonhaler, Amer. Math. Soc. Series Contemporary Mathematics, 273, (2001), 75--84.

.

[41]

The Baer-Kaplansky Theorem for almost completely decoposable groups [with E. Blagoveshchenskaya and G. Ivanov], [MR1817153 (2001m:20092)] in Abelian groups, rings and modules, Eds. A. V. Kelarev, R. Goebel, K. M. Rangaswamy, P. Schultz and C. Vinsonhaler, Amer. Math. Soc. Series Contemporary Mathematics, 273, (2001), 85--94.

.

[42]

Automorphism groups of abelian groups, in Abelian groups, rings and modules, Eds. A. V. Kelarev, R. Goebel, K. M. Rangaswamy, P. Schultz and C. Vinsonhaler, Amer. Math. Soc. Series Contemporary Mathematics, 273, (2001), 51--64

.

[43]

Abelian groups, rings and modules, Eds. A. V. Kelarev, R. Goebel, K. M. Rangaswamy, P. Schultz and C. Vinsonhaler, Amer. Math. Soc. Series Contemporary Mathematics, 273, 2001.

.

[44]

Self--splitting abelian groups, [MR1848080 (2002f:20084)] Bulletin of the Aust. Math. Soc.,, Vol. 64, 2001, 71--79.

.


[45]

Determination of torsion abelian groups by their automorphism groups, [with A. Sebeldin and A. L. Sylla], Bull. Austral. Math. Soc., 67, 2003, 511--519.

.

[46]

Determination of an abelian group by its automorphism group in the class of all periodic abelian groups[with A. Sebeldin and A. L. Sylla], Proceedings of International Algebraic Conference Dedicated to the memory of Z.I.Borevich, St. Petersburg, 2003, 152-153 (Short version of [45])

.

[47]

Another Catalan Avatar, Gazette of the Aust. Math. Soc., 30, 5, 2003, 265-266

.

[48]

Additive Galois theory of modules [with Ross Abraham], RINGS, MODULES, ALGEBRAS, AND ABELIAN GROUPS (Proceedings of the Algebra Conference - Venezia 2002), Lecture Notes in Pure and Applied Algebra, No. 236, Marcel Dekker Ed. (New York), 2004, 1-12.

.

[49]

Review of Radical Theory of Rings by Gardner, B J and Wiegandt, R (Dekker Series of Monographs and Textbooks on Pure and Applied Mathematics, 2004), Gazette of the Aust. Math. Soc., , (2004) -- .

.

[50]

Pure Invariance in Torsion--free Abelian Groups, Proceedings of the Auburn Algebra Conference, September 2004, (Edited by Overtoun M.G. Jenda and Pat Goeters), Chapman & Hall/CRC Taylor and Francis Group, Boca Raton London New York, 2006, 285-294

.

[51]

Sequences Generated by Polynomials, [with Frank Cornelius], Amer. Math. Monthly, Vol. 115, 2, 2007

.

[52]

Polynomial Points, [with Frank Cornelius], Journal of Integer Sequences,, Vol. 10, Article 07.3.6, 2007

.

[53]

Multinomial Points, [with Frank Cornelius], Houston Journal of Mathematics, 34, 3, 2008, 661-676

.

[54]

The Upper Central Series of a p-Group Acting on a Bounded Abelian p-Group, arXiv:math GR/0606605v1, June 2006

.

[55]

Review of "Numbers at Work: A cultural perspective", by R. Taschner, Gazette of the Aust. Math. Soc., 34 (5), 2007, 289-290

.

[56]

Root bases of polynomials over integral domains, [with E. F. Cornelius Jr.] in Models, Modules and Abelian Groups, Eds. R. Goebel and B. Goldsmith, de Gruyter, 2008, 235-248

.

[57]

Endomorphisms and automorphisms of squares of Abelian Groups, [with Grigore Calugareanu] in Models, Modules and Abelian Groups, Eds. R. Goebel and B. Goldsmith, de Gruyter, 2008, 121-134

.

[58]

Bases for Direct Products, [MR2497965] Algebras, Representations and Ap- plications, Contemporary Mathematics, 483 Amer. Math. Soc. 2009, 253- 259

.

[59]

Sums, Products and Bases, Proceedings of the International Conference on Modules and Representation Theory (BABES - BOLYAI UNIVERSITY, CLUJ-NAPOCA, JULY 7-12, 2008) 2009, 183-194

.

[60]

Review of "Factorization, Unique and otherwise" by S. Weintraub, Gazette of the Aust. Math. Soc., 36 (1), 2009, 59-61

.

[61]

The Western Australian Junior Olympiad, Cross Section, Vol. 19, 1, MAWA, 2009, 18-20

.

[62]

Modules with Abelian Endomorphism Rings, [with Grigore Calugareanu] Bul l. Aust. Math. Soc. Vol. 82, (1), Aug 2010, 99

.

[63]

Review of "Logical Labyrinths" by Ray Smullyan, Gazette of the Aust. Math. Soc., 36 (4), 2009, 276-278

.

[64]

Review of "The Shape of Content" by C. Davis, M. Senechal and J. Zwicky, Gazette of the Aust. Math. Soc., 36 (6), 2009, 276-278

.

[65]

Review of "A Lifetime of Puzzles" Eds. E. D. Demaine, M. L. Demaine, T . Rodgers , Gazette of the Aust. Math. Soc., 37 (1), 2010, 35-36

.

[66]

Paradoxes of Infinity, Mathematical Spectrum, 43, No. 1, 2011, 34--40

.

[67]

Modules with Dedekind Finite Endomorphism Rings, [with Simion Breaz and Grigore Calugareanu] Mathematica (Cluj), 53, (76) No.1, 2011, 15--28

.

[68]

Review of "The Legacy of the Luoshu" by F. J. Swetz, Gazette of the Aust. Math. Soc., 37 (2), 2010

.

[69]

Review of "Mythematics" by M. Huber, Gazette of the Aust. Math. Soc., 37 (3), 2010

.

[70]

Review of "Leonhard Euler and the Bernoullis" by M. B. W . Tent, Gazette of the Aust. Math. Soc., 37 (4), 2010

.

[71]

Review of "Number Theory" by J. E. Pommersheim, T . K. Marks and E . I. Flapan, Gazette of the Aust. Math. Soc., 38 (2), 2011

.

[72]

Review of "Roads to Infinity" by John Stillwell, Gazette of the Aust. Math. Soc., 38, (1) 2011

.

[73]

Review of "Pattern Theory" by D Mumford and A Desolneux, Gazette of the Aust. Math. Soc., 38, (5) 2011

.

[74]

Review of "Viewpoints" by M. Krantz and A. Crannell, Gazette of the Aust. Math. Soc., 39, (1) 2012

.

[75]

Review of "Loving + hating mathematics" by R. Hersh,
Gazette of the Aust. Math. Soc., 39, (2) 2012

.

[76]

When Ext commutes with direct sums,, [With Simion Breaz], to appear J. Alg. and Appl. Sept, 2012

.

[77]

Functorial properties of Ext, [with Ulrich Albrecht and Simion Breaz],  Cont. Math., 576, 2012, 1-15

.

[78]

Dualities for self-small groups, [With Simion Breaz], Proc. Amer. Math. Soc., 140 (2012), 69-82

.

[79]

Commuting properties of Ext, to appear Jour. Aust. Math. Soc., 2012

.

[80]

The Ext functor and self--sums, [with Ulrich Albrecht and Simion Breaz], Forum Math., to appear 2012

.

[81]

Generalizations of semi-simple and injective, [with Simion Breaz and Grigore Calugareanu], in prep.

.

[82]

Review of "Viewpoints" by M. Frantz and A. Crannell. Gazette of the Aust. Math. Soc., 39 (2), (2012) 83-84

.

[83]

Review of "Fascinating Mathematical People", Eds. D. J. Albers and G. L. Alexanderson, Gazette Aust. Math. Soc., 39 (3) (2012)

.

[84]

Review of "Elliptic Tales", A. Ash and R. Gross, Gazette Aust. Math. Soc. 39, 4 (2012)

.

[85]

Review of "Everyday Cryptography", K. M. Martin, Gazette Aust. Math. Soc.

.

[86]

Review of "Category Theory", S. Awodey, Gazette Aust. Math. Soc.

.

[87]

Review of "Mathematical Excursions to the World's Great Buildings", A. J. Hahn, Gazette Aust. Math. Soc. 39, 4 (2012)

.

[88]

Review of "Best Writing in Mathematics", M. Petici, Gazette Aust. Math. Soc.

.

[89]

The Lattice of Subspaces of a Vector Space Mathematics Magazine, to appear

.